Alert archive / Alabama / Flash Flood Warnings in 1996
Flash Flood Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Apr 14, 1996, 9:10 PM CDT for Baldwin County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 1996, 9:10 PM CDT (02:10 UTC)
- Expired
- Apr 15, 1996, 1:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2003 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 14.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 150210 FFWMOB ALC003-150615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 910 PM CDT SUN APR 14 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 115 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...BALDWIN COUNTY AT 910 PM CDT...THE NATIONAL WEATHER SERVICE OFFICE IN MOBILE HAS ISSUED A FLASH FLOOD WARNING FOR BALDWIN COUNTY. THUNDERSTORMS PRODUCING HEAVY RAINS IN EXCESS OF 3 INCHES PER HOUR HAVE RESULTED IN HEAVY FLOODING ACROSS MANY ROADWAYS IN LOW LYING AREAS. OTHER THUNDERSTORMS TO THE WEST OVER LA AND MS WILL PRODUCE HEAVY RAINS AND FLOODING LATER TONIGHT. STAYED TUNED TO LOCAL BRAODCAST STATIONS OR NOAA WEATHER RADIO FOR ANY FURTHER UPDATES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 12:52 PM CDT, 8 hours 18 minutes earlier.
Area forecast discussion, Apr 14, 12:52 PM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1250 PM CDT SUN APR 14 1996 PUTTING AFD OUT EARLY BEFORE SVR WX MOVES INTO W PART OF FA. ALREADY RUNNING RAGGED, CHASING ASOS. LATEST SATELLITE AND WSR-88D PICTURES SHOW THUNDERSTORMS FIRING OVER SOUTHEAST LA. SOUTH PART OF FA IS ALSO ON RR QUAD OF 200 MB JET MAX THAT IS EXITING THE AREA. THESE THUNDERSTORMS WILL CONTINUE ACROSS PART OF FA INTO THE EVENING. EXPECT A SQUALL LINE TO THEN MOVE THROUGH THE FA AFTER MIDNIGHT. PCGRIDDS DATA SHOWS BEST PVA, MOISTURE AND DIVERGENCE ALOFT OVER FA BETWEEN MIDNIGHT AND 600 AM. BEST DYNAMICS FOR SEVERE WEATHER STILL APPEAR NORTH OF FA AROUND THE SURFACE LOW. STRONG LOW LEVEL JET (850) AND WAA WILL HELP FUEL TSTMS TONIGHT WITH MOB HAVING SOUTHERLY WINDS OF AROUND 30K AND HSV 40K. ALTHOUGH BEST SEVERE WEATHER DYNAMICS NORTH OF FA, WE WILL STILL SEE ISOLATED SEVERE WX ACROSS FA DURING THE OVERNIGHT. EXPECT BIGGEST THREAT BEING FROM STRAIGHTLINE WINDS AND HAIL. FRONT SHOULD MOVE THROUGH SOUTHEAST MS MONDAY MRNG AND NORTHWEST FL BY MONDAY EVENING. SHOULD SEE DECREASING CLOUDINESS BY MONDAY AFTERNOON. FWC NUMBERS LOOK OK. THE 546 THICKNESS LINE APPROACHES THE NORTH PART OF FA BY TUESDAY MORNING. ALSO BOUNDARY LAYER WINDS INCREASE TO 25K OUT OF THE NORTHWEST BY TUESDAY MORNING. 1) 65/75/46/70 8610 2) 66/76/49/70 7810 GB
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:10 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 65 min |
| Apr 14, 8:14 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 61 min |
| Apr 14, 8:29 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 61 min |
| Apr 14, 8:39 PM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Apr 14, 10:14 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 61 min |
| Apr 14, 11:28 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 62 min |
| Apr 15, 12:00 AM CDT | Flash Flood Warning | MOB | Russell | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.